MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT; GUIDE, SURGICAL, INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.111.501
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 the patient underwent the osteosynthesis surgery for a distal radius fracture.During the surgery, while a nurse was trying to attach the guiding block to the plate, the screw part of the guiding block broke.This breakage happened when the nurse attached the guiding block to the plate by hand and furthermore tightened the screw part by using the driver.The screw part kept rotating idly and finally broke.The surgeon used va-lcp drill sleeve 2.4 (03.110.000) to fix the distal locking and completed the surgery with a less-than-30-minute delay.Concomitant devices reported: va-lcp-2-column drp2.4 volar narr le sha (part# 04.111.541s, lot# 36p5654, quantity# 1); handle w/quick-coupler l110 (part# 311.430, lot# unknown, quantity# 1); scrdriver shaft t8 self-hold (part# 314.467, lot# unknown, quantity# 1).This report is for one (1) guide block for two-column plate/narrow 6h hd/lt.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.111.501, lot: 9231760, manufacturing site: hägendorf, release to warehouse date: 17.Nov.2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the set screw (component part# 60038849) of the guiding block is broken.Both, set screw and guiding block, have signs of use, such as scratches all over on the surface.The observed damage is consistent with the reported complaint condition as such the complaint condition can be confirmed.All features related to the reported complaint condition were reviewed and no other issues were identified.Dimensional inspection: feature: outer diameter (set screw), result: pass.Document/specification review: for part: 03.111.501/ lot: 9231760: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.As indicated in the manufacturing documents, the device was inspected to 100% before the part left manufacturing site, see also inspection sheet.For part 60038849 (set screw): the sub-component 60038849 is not lot tracked.Therefore the last three potential work orders (b)(4) that were produced prior to lot 9231760 were reviewed.The review has shown that the broken set screw is made of stainless steel.According to the relevant test instruction the correct material was used, and the hardness parameters were within the specification.Summary the complaint condition is confirmed as the set screw of the guiding block is broken.Based on the findings above a manufacturing related issue can be excluded.It is likely that excessive off-axis forces during usage/handling lead to the breakage.As these screws are quite fragile, a lot of care is required while handling.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10466387
Report Number8030965-2020-06438
Device Sequence Number14232926
Product Code FZX
UDI-Device Identifier07611819394414
UDI-Public07611819394414
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.501
Device Lot Number9231760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE W/QUICK-COUPL L110; SCRDRIVER SHAFT T8 SELF-HOLD; VA-LCP-2-COLUMN DRP2.4 VOLAR NARR LE SHA; HANDLE W/QUICK-COUPL L110; SCRDRIVER SHAFT T8 SELF-HOLD; VA-LCP-2-COLUMN DRP2.4 VOLAR NARR LE SHA